Alert archive / Alabama / Small Craft Advisories in 2009

Small Craft Advisory 2, NWS Mobile, AL

January 11, 2009

NWS Mobile, AL issued this small craft advisory at Jan 11, 2009, 3:21 AM CST. It took effect at Jan 11, 2009, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 3:21 AM CST (09:21 UTC)
In effect from
Jan 11, 2009, 6:00 PM CST
Expired
Jan 12, 2009, 10:00 AM CST
In force
16 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WHUS74 KMOB 110921
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
321 AM CST SUN JAN 11 2009

...A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY...

.A MODERATE TO STRONG NORTHERLY WIND FLOW WILL INCREASE LATE THIS
AFTERNOON AND TONIGHT AS STRONG HIGH PRESSURE TO THE WEST CONTINUES TO
BUILD ACROSS THE NORTHERN GULF COMBINED WITH A COLD FRONT STALLING
TO THE SOUTH OVER CENTRAL FLORIDA AND CENTRAL GULF. THIS PATTERN WILL
CONTINUE THROUGH MOST OF TONIGHT GRADUALLY DECREASING BY MONDAY
MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE LOWER
MISSISSIPPI RIVER VALLEY. 

GMZ630-650-655-670-675-120400-
/O.NEW.KMOB.SC.Y.0002.090112T0000Z-090112T1600Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
321 AM CST SUN JAN 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST
MONDAY. 

A MODERATE TO STRONG NORTHERLY WIND FLOW WILL INCREASE LATE THIS
AFTERNOON AND TONIGHT AS STRONG HIGH PRESSURE TO THE WEST CONTINUES TO
BUILD ACROSS THE NORTHERN GULF COMBINED WITH A COLD FRONT STALLING
TO THE SOUTH OVER CENTRAL FLORIDA AND CENTRAL GULF. THIS PATTERN WILL
CONTINUE THROUGH MOST OF TONIGHT GRADUALLY DECREASING BY MONDAY
MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE LOWER
MISSISSIPPI RIVER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
292 
WHUS74 KMOB 112207
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
407 PM CST SUN JAN 11 2009

...A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY...

.A MODERATE TO STRONG NORTHERLY WIND WILL INCREASE TONIGHT AS A HIGH
TO THE WEST CONTINUES TO BUILD OVER THE NORTHERN GULF BEHIND COLD
FRONT STALLING OVER CENTRAL FLORIDA AND CENTRAL GULF. WIND WILL
CONTINUE THROUGH MOST OF TONIGHT DECREASING LATE MONDAY MORNING AS
THE HIGH SETTLES OVER THE LOWER MISSISSIPPI VALLEY.

GMZ630-650-655-670-675-120615-
/O.CON.KMOB.SC.Y.0002.090112T0000Z-090112T1600Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
407 PM CST SUN JAN 11 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY. 

.A MODERATE TO STRONG NORTHERLY WIND WILL INCREASE TONIGHT AS A HIGH
TO THE WEST CONTINUES TO BUILD OVER THE NORTHERN GULF BEHIND COLD
FRONT STALLING OVER CENTRAL FLORIDA AND CENTRAL GULF. WIND WILL
CONTINUE THROUGH MOST OF TONIGHT DECREASING LATE MONDAY MORNING AS
THE HIGH SETTLES OVER THE LOWER MISSISSIPPI VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS 21 TO 33 KNOTS ARE EXPECTED
TO BRING HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
982 
WHUS74 KMOB 120424
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1024 PM CST SUN JAN 11 2009

...A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY...

.STRONG NORTHERLY WIND WILL INCREASE TONIGHT AS A HIGH TO THE WEST
CONTINUES TO BUILD OVER THE NORTHERN GULF BEHIND COLD FRONT STALLING
OVER CENTRAL FLORIDA AND CENTRAL GULF. WIND WILL CONTINUE THROUGH
MOST OF TONIGHT DECREASING LATE MONDAY MORNING AS THE HIGH SETTLES
OVER THE LOWER MISSISSIPPI VALLEY.

GMZ630-650-655-670-675-121230-
/O.CON.KMOB.SC.Y.0002.000000T0000Z-090112T1600Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1024 PM CST SUN JAN 11 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY. 

.STRONG NORTHERLY WIND WILL INCREASE TONIGHT AS A HIGH TO THE WEST
CONTINUES TO BUILD OVER THE NORTHERN GULF BEHIND COLD FRONT STALLING
OVER CENTRAL FLORIDA AND CENTRAL GULF. WIND WILL CONTINUE THROUGH
MOST OF TONIGHT DECREASING LATE MONDAY MORNING AS THE HIGH SETTLES
OVER THE LOWER MISSISSIPPI VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS 21 TO 33 KNOTS ARE
EXPECTED TO BRING HAZARDOUS CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
956 
WHUS74 KMOB 120941
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
341 AM CST MON JAN 12 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA
INCLUDING MOBILE BAY...

.STRONG NORTHERLY WINDS WILL CONTINUE OVER THE NORTHERN GULF THROUGH
THE EARLY MORNING HOURS AS HIGH PRESSURE SETTLES OVER THE LOWER
MISSISSIPPI VALLEY.

GMZ630-650-655-670-675-121600-
/O.CON.KMOB.SC.Y.0002.000000T0000Z-090112T1600Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
341 AM CST MON JAN 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

STRONG NORTHERLY WINDS WILL CONTINUE OVER THE NORTHERN GULF THROUGH
THE EARLY MORNING HOURS AS HIGH PRESSURE SETTLES OVER THE LOWER
MISSISSIPPI VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS 21 TO 33 KNOTS ARE
EXPECTED TO BRING HAZARDOUS CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 7:27 PM CST, 7 hours 54 minutes earlier.

Area forecast discussion, Jan 10, 7:27 PM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
727 PM CST SAT JAN 10 2009

.AVIATION (00Z ISSUANCE)...IFR/MVFR CIGS AND VSBYS ANTICIPATED
THROUGH 06 UTC. VSBYS LOWERING TO IFR TO VLIFR LEVELS IN ANY +TSRA
ACTIVITY THROUGH 0400Z. FRONTAL PASSAGE=> WIND SHIFT FORECAST
BETWEEN 0400Z TO 0600Z. POST FRONTAL STRATUS WILL BE MAINTAINED
THROUGH 18 UTC SUNDAY. /77

**************PREVIOUS DISCUSSION***********

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...A COLD FRONT MOVING
ACROSS CENTRAL MISSISSIPPI LATE THIS AFTERNOON WILL MOVE INTO
INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI BY AROUND 6 PM...THEN
CONTINUE EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THIS EVENING. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE MOVING ACROSS THE REGION TONIGHT IN ADVANCE OF
THE FRONT...AND SOME OF THE STORMS COULD OCCASIONALLY APPROACH SVR
LIMITS BUT NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. RAINS WILL
GRADUALLY END FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THROUGH
EARLY SUNDAY MORNING. SOME ISOLATED LOCATIONS HAVE ALREADY RECEIVED
UP TO AROUND 1.5 INCHES OF RAINFALL TODAY... AND ANOTHER 1
INCH...WITH LOCALIZED TOTALS OF 2 INCHES...COULD OCCUR TONIGHT. MUCH
COOLER TEMPERATURES EXPECTED IN THE WAKE OF THE FRONT SUNDAY THROUGH
MONDAY NIGHT. TEMPS ON SUNDAY WILL STRUGGLE TO REACH 50 ACROSS THE
INTERIOR ZONES AS CLOUDINESS PERSISTS IN THE 850 TROF LAGGING BEHIND
THE SFC FRONT. 12/DS

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...WE MADE A FEW ADJUSTMENTS TO
THE LONG TERM FCST...PRIMARILY WITH REGARD TO TEMPERATURES IN THE
TUESDAY AND WEDNESDAY TIME FRAME. THE 12Z MEX MOS GUIDANCE CAME IN
ABOUT 10 DEGREES COLDER THAN THE PREVIOUS 00Z NUMBERS...AND ALTHOUGH
WE DID NOT COOL TEMPS BY THAT DEGREE...WE DID GO COOLER THAN
PREVIOUS FOR THAT PERIOD OF THE FCST. ENSEMBLE SREF GUIDANCE
INDICATED COLDER TREND THAN CURRENT OPERATIONAL GUIDANCE...WHICH
INCREASED OUR CONFIDENCE SOMEWHAT IN GOING WITH THE COLDER TEMPS IN
THE LONGER RANGE PERIOD. OTHERWISE DID NOT MAKE ANY CHANGES TO
CURRENT LONG TERM PACKAGE. A DRY COOL AIRMASS WILL PERSIST THROUGH
MID WEEK. BASE OF THE UPPER LONGWAVE TROUGH SETTLES OVER THE
FORECAST THROUGH MIDWEEK...ALLOWING ANOTHER REINFORCING STRONG COLD
FRONT TO MOVE INTO THE FORECAST AREA ON THURSDAY. A SLIGHT CHANCE OF
RAIN WILL OCCUR THURSDAY WITH THE PASSAGE OF THE FRONT. AS MENTIONED
ABOVE...COLDEST NIGHT NEXT WEEK NOW APPEARS TO BE TUESDAY NIGHT WITH
ADJUSTMENTS DISCUSSED ABOVE. 12/DS

&&

.AVIATION (18Z ISSUANCE)...IFR/MVFR CIGS AND VSBYS ANTICIPATED
THROUGH 00 UTC. FORECASTERS ANTICIPATE VSBYS TO LOWER TO IFR/LIFR
LEVELS IN ANY +TSRA ACTIVITY THROUGH 04 UTC. FRONTAL PASSAGE=> WIND
SHIFT FORECAST BETWEEN 04 TO 06 UTC. POST FRONTAL STRATUS WITHIN MVFR
LEVELS LOOKS TO PERSIST THROUGH 18 UTC SUNDAY. /10

&&

.MARINE...COLD FRONT FORECAST TO PASS ACROSS THE MARINE AREA BETWEEN
MIDNIGHT AND SUNRISE SUNDAY MORNING. AHEAD OF THE FRONT...SCATTERED
TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE FORECAST TONIGHT.
SOME OF THE STORMS THIS EVENING COULD BE STRONG...PRODUCING BRIEF
STRONG WIND GUSTS ALONG WITH LOCALLY HIGHER WAVES/SEAS. IN THE WAKE
OF THE FRONT...NORTHERLY FLOW STRENGTHENS SUNDAY
MORNING...PERSISTING INTO MONDAY MORNING. LATEST GUIDANCE MEMBERS
SUGGEST SPREAD IN WIND SPEEDS WITH SOME STAYING IN THE RANGE OF
CAUTIONARY HEADLINES WHILE OTHERS TO NEAR ADVISORY MAINLY SUNDAY
AFTERNOON/EVENING. WILL WORD ZONES TO REFLECT ADVISORIES BEING
POSSIBLE THEN. NEXT WEEK...MARINE AREA WILL BE IMPACTED BY A SERIES
OF STRONG HIGH PRESSURE SYSTEMS WHICH WILL BRING STRONG NORTHERLY
WINDS AND BUILDING SEAS FOR THE TUESDAY/TUESDAY NIGHT AND
THURSDAY/THURSDAY NIGHT PERIODS. /10

&&

.FIRE WEATHER...A COLD FRONT MOVING ACROSS CENTRAL MISSISSIPPI LATE
THIS AFTERNOON WILL MOVE INTO INTERIOR PORTIONS OF SOUTHEAST
MISSISSIPPI BY AROUND 6 PM...THEN CONTINUE EAST ACROSS SOUTHWEST
ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS EVENING. THE FRONT IS
EXPECTED TO MOVE OFFSHORE TO THE SOUTH OF THE FLORIDA PANHANDLE
AROUND MIDNIGHT TONIGHT. SCATTERED TO NUMEROUS SHOWERS...AND
ISOLATED THUNDERSTORMS...ARE EXPECTED ACROSS THE REGION IN ADVANCE
OF THE FRONT AND WILL GRADUALLY END FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA THROUGH EARLY SUNDAY MORNING. SOME ISOLATED
LOCATIONS HAVE ALREADY RECEIVED UP TO AROUND 1.5 INCHES OF RAINFALL
TODAY...AND ANOTHER 1 INCH...WITH LOCALIZED TOTALS OF 2
INCHES...COULD OCCUR TONIGHT. MUCH COOLER TEMPERATURES EXPECTED IN
THE WAKE OF THE FRONT SUNDAY THROUGH MONDAY NIGHT...BUT AFTERNOON
RELATIVE HUMIDITY LEVELS LOOK TO REMAIN ABOVE CRITICAL LEVELS.
12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      46  49  32  59 /  80  50  10  05
PENSACOLA   49  53  33  57 /  90  70  10  05
DESTIN      53  55  38  57 /  90  80  20  05
EVERGREEN   44  49  30  57 /  90  40  10  05
WAYNESBORO  41  50  29  55 /  70  20  10  05
CAMDEN      42  49  29  56 /  80  30  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 10, 6:45 PM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
645 PM CST SAT JAN 10 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
112200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
645 PM CST SAT JAN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

A COLD FRONT WILL MOVE SOUTHEAST TO THE CENTRAL GULF COAST LATE
TONIGHT BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS ALONG IT.
RAINFALL NEAR 1 INCH POSSIBLE FOR MOST LOCATIONS AND 2 TO 3 INCHES
IN A FEW PLACES. LOCALIZED FLOODING OF POOR DRAINAGE AREAS AND SMALL
STREAMS IS POSSIBLE EARLY TONIGHT. RAIN WILL DECREASE THIS EVENING
AS INSTABILITY AHEAD OF THE FRONT IS LOST AS DAYLIGHT IS LOST.
MODERATE TO STRONG OFFSHORE FLOW BEHIND THE COLD FRONT WILL BRING
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY.

A STRONG OFFSHORE FLOW OVER THE MARINE AREA WILL BRING HAZARDOUS
BOATING CONDITIONS FOR SMALL CRAFT SUNDAY THROUGH EARLY MONDAY. THE
OFFSHORE FLOW INCREASE TUESDAY AND AGAIN THURSDAY AS A SERIES OF
STRONG HIGHS BUILD IN FROM THE NORTH AND MOVE EAST.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 6:41 PM CSTAreal Flood AdvisoryMOBClarke, Monroe, Washington3 hr
Jan 10, 6:41 PM CSTSevere Thunderstorm WarningMOBClarke, Washington29 min
Jan 10, 7:38 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe22 min
Jan 11, 2:35 PM CSTRed Flag WarningMOB26 hr
Jan 11, 10:46 AM CSTRiver Flood WarningMOBGeorge, Greene, Perry23 hr
Jan 11, 10:46 AM CSTRiver Flood WarningMOBGeorge, Greene, Wayne46 hr

Nearby

Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.